Advertisement

On Explicit Difference Schemes for Autonomous Systems of Differential Equations on Manifolds

  • E. A. Ayryan
  • M. D. MalykhEmail author
  • L. A. Sevastianov
  • Yu Ying
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 11661)

Abstract

The problem of the existence of explicit and at the same time conservative finite difference schemes that approximate a system of ordinary differential equations is investigated. An autonomous system of nonlinear ordinary differential equations on an algebraic manifold V is considered. A difference scheme for solving this system is called conservative, if the calculations of this scheme do not go beyond V, i.e., preserve it exactly. An explicit scheme is understood as such a difference scheme in which a system of linear equations is required to proceed to the next layer. We formulate the problem of constructing an explicit conservative scheme approximating a given autonomous system on a given manifold. For the case of 1-manifold, a solution to this problem is given and geometric obstacles to the existence of such difference schemes are indicated. Namely, it is proved that the scheme exists only if the genus of the integral curve is 1 or 0.

Keywords

Finite difference method Elliptic and Abelian functions Algebraic correspondence 

References

  1. 1.
    Goriely, A.: Integrability and Nonintegrability of Dynamical Systems. World Scientific Publishing, Singapore (2001)CrossRefGoogle Scholar
  2. 2.
    Hairer, E., Wanner, G., Lubich, C.: Geometric Numerical Integration. Structure-Preserving Algorithms for Ordinary Differential Equations, 2nd edn. Springer, Berlin (2000).  https://doi.org/10.1007/978-3-662-05018-7CrossRefzbMATHGoogle Scholar
  3. 3.
    Polubarinova-Kochina, P. Ya.: On unambiguous solutions and algebraic integrals of a problem about rotation of a gyroscope at a motionless point. In:. Chaplygin, S.A. (ed.) Dvizhenie tverdogo tela vokrug nepodvizhnoj tochki. Academy of Sciences of the USSR, Moscow-Leningrad (1940). (in Russian)Google Scholar
  4. 4.
    Hairer, E., Wanner, G., Nørsett, S.P.: Solving Ordinary Differential Equations. Nonstiff Problems, vol. 1. Springer, Berlin (2008).  https://doi.org/10.1007/978-3-540-78862-1CrossRefzbMATHGoogle Scholar
  5. 5.
    Schlesinger, L.: Einführung in die Theorie der gewöhnlichen Differentialgleichungen auf Funktionentheoretischer Grundlage. De Gruyter, Berlin-Leipzig (1922)zbMATHGoogle Scholar
  6. 6.
    Ayryan, E.A., Malykh, M.D., Sevastianov, L.A., Ying, Y.: Finite difference schemes and classical transcendental functions. In: Nikolov, G., Kolkovska, N., Georgiev, K. (eds.) NMA 2018. LNCS, vol. 11189, pp. 235–242. Springer, Cham (2019).  https://doi.org/10.1007/978-3-030-10692-8_26CrossRefzbMATHGoogle Scholar
  7. 7.
    Blinkov, Yu.A., Gerdt, V.P.: On computer algebra aided numerical solution of ODE by finite difference method. In: Vassiliev, N.N. (ed.) Polynomial Computer Algebra ’2019, 29–31. VVM Publication, St-Petersburg (2019)Google Scholar
  8. 8.
    Numerical Recipes (1993). https://www.numerical.recipes
  9. 9.
    SageMath, the Sage Mathematics Software System (Version 7.4), The Sage Developers (2016). https://www.sagemath.org
  10. 10.
    Descartes, R.: Geometry with the Appendix of Some Works of P. Fermat and Descartes’s Correspondence. GONTI NKTP SSSR, Moscow-Leningrad (1938). (in Russian)Google Scholar
  11. 11.
    Bostan, A., Chéze, G., Cluzeau, T., Weil, J.-A.: Efficient algorithms for computing rational first integrals and Darboux polynomials of planar polynomial vector fields. Math. Comput. 85, 1393–1425 (2016)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Malykh, M.D.: On integration of the first order differential equations in finite terms. J. Phys. Conf. Ser. 788 012026. (2017).  https://doi.org/10.1088/1742-6596/788/1/012026Google Scholar
  13. 13.
    Zeuthen, H.G.: Lehrbuch der abzählenden Methoden der Geometrie. Teubner, Leipzig und Berlin (1914)Google Scholar
  14. 14.
    Hartshorne, R.: Algebraic Geometry. Springer, New York (1977).  https://doi.org/10.1007/978-1-4757-3849-0CrossRefzbMATHGoogle Scholar
  15. 15.
    Severi, F.: Lezioni di geometria algebrica. Angelo Graghi, Padova (1908)zbMATHGoogle Scholar
  16. 16.
    Weierstrass, K.: Mathematische Werke, 4. Mayer & Müller, Berlin (1902)zbMATHGoogle Scholar
  17. 17.
    Painlevé, P.: Leçons sur la théorie analytique des équations différentielles, professées à Stockholm (septembre, octobre, novembre 1895) sur l’invitation de S. M. le roi de Suède et de Norwège. In: Œuvres de Painlevé, 1, Paris, CNRS (1971)Google Scholar
  18. 18.
    Umemura, H.: Birational automorphism groups and differential equations. Nagoya Math. J. 119, 1–80 (1990)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Malykh, M.D.: On transcendental functions arising from integrating differential equations in finite terms. J. Math. Sci. 209(6), 935–952 (2015).  https://doi.org/10.1007/s10958-015-2539-6MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Khashin, S.I.: A symbolic-numeric approach to the solution of the Butcher equations. Can. Appl. Math. Q. 17(1), 555–569 (2009)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Khashin, S.I.: Butcher algebras for Butcher systems. Numer. Algorithms 63(4), 679–689 (2013).  https://doi.org/10.1007/s11075-012-9647-xMathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    NIST Digital Library of Mathematical Functions (2018). Version 1.0.21. https://dlmf.nist.gov
  23. 23.
    Weierstrass, K.: Mathematische Werke, 1. Mayer & Müller, Berlin (1892)Google Scholar
  24. 24.
    Enolskii, V.Z., Pronine, M., Richter, P.H.: Double pendulum and \(\vartheta \)-divisor. J. Nonlinear Sci. 13, 157–174 (2003).  https://doi.org/10.1007/s00332-002-0514-0MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Garnier, R.: Sur une classe de systèmes différentiels abéliens déduits de la théorie des équations linéaires. Rendiconti del Circolo mat. di Palermo 43, 155–191 (1919)CrossRefGoogle Scholar
  26. 26.
    Malykh, M.D., Sevastianov, L.A.: On an example of a system of differential equations that are integrated in Abelian functions. J. Phys. Conf. Ser. 937 012027 (2017).  https://doi.org/10.1088/1742-6596/937/1/012027Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Joint Institute for Nuclear Research (Dubna)Moscow RegionRussia
  2. 2.Department of Applied Probability and InformaticsPeoples’ Friendship University of Russia (RUDN University)MoscowRussia
  3. 3.Department of Algebra and GeometryKaili UniversityKailiChina

Personalised recommendations